All vaccines are known to cause allergic reactions in very few individuals worldwide and the coronavirus has not proved to be the exception to this rule. Earlier the Pfizer vaccine had caused allergic reaction in very few individuals and now it’s the turn of Moderna’s vaccine to do so.
A Boston doctor, Dr. Hoosein Sadrzadeh, from Boston Medical Center, suffered an extreme allergic reaction when administered with the Moderna vaccine. As he was been monitored and as he was known to be allergic to shellfish, he recovered easily as he used his own epi-pen, when he faced the allergic reaction. He was admitted to the emergency department and was discharged on Friday.
The New York Times reported that the geriatric oncology fellow is the first person/doctor to face an allergic reaction to the Moderna vaccine. The doctor told the Boston Globe that although it was the worst allergic reaction he had had since the age of 11, he felt fine on Friday. He wished to share his story to alert people with allergies, to stay informed, when they decide to get the vaccine.
The FDA has said that tiredness, headaches and muscle pain are common symptoms developed after the administration of the Moderna vaccine. Similar symptoms have been developed after taking the Pfizer vaccine as well. It is not clear why some individuals suffer from allergic reactions and it is being studied by a professional team of doctors.